MAUDE Adverse Event Report: MEDELA LLC APDP BASE BP EN ES USA; PUMP, BREAST, POWERED

MEDELA LLC APDP BASE BP EN ES USA; PUMP, BREAST, POWERED
Model Number 101035078
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer, including inspecting the faceplate and back plate for damage; inspecting and cleaning the diaphragm; and disassembling, inspecting, cleaning and reassembling the kit and tubing set.During troubleshooting the customer indicated that the lower right stalok clip on the pump was loose.The customer was sent a replacement pump and return of her original pump was requested for testing/evaluation.In follow up with a complaint handler on 11/19/2018, the customer confirmed that she developed mastitis first on (b)(6) 2018 and then again on (b)(6) 2018.She alleged that she was prescribed antibiotics both times and the mastitis was now resolved, but the doctor recommended that she exclusively pump because of how bad the mastitis had been.Additionally, she indicated that the replacement pump was working without issue.Based on the results of (b)(4), it cannot be definitively concluded that the pump caused or contributed to the customer's mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is (b)(4) for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis." riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On 10/23/2018, the customer alleged to medela llc that her pump in style breast pump sounded weak and was not providing enough suction to empty her breasts.She additionally alleged that she had mastitis twice, once in one breast, and a second time in both breasts.She saw a doctor who told her the mastitis was caused by the pump because it was not emptying her all of the way.

Brand Name
APDP BASE BP EN ES USA
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate drive
mchenry IL 60050
MDR Report Key8151845
Report Number1419937-2018-00261
Device Sequence Number19424147
Product Code HGX
UDI-Device Identifier00020451350783
UDI-Public00020451350783
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K031614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101035078
Device Catalogue Number101035078
Device Lot Number446419
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2018
Initial Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;